MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PSI SD800.429 PEEK IMPLANT; PLATE, CRANIOPLASTY, PREFORMED, NONALTERABLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PSI SD800.429 PEEK IMPLANT; PLATE, CRANIOPLASTY, PREFORMED, NONALTERABLE
Model Number SD800.429
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2021, a patient specific implant (psi) polyetheretherketone (peek) didn't fit.Patient was on the table and surgery was moving forward as planned.Implant was peel packed awaiting for placement as dissection was taking place.Once the dissection was completed, the surgeon proceeded to begin fitting the implant and that's when it was discovered that the implant was at a minimum of 1cm off from the frontal area of the which the implant was supposed to cover.The implant was not long enough to cover the defect.A second psi peek implant was planned for use in the procedure and had no issues.Surgery was delayed for forty-five (45) minutes before the surgeon decided to postpone the procedure for issues not related to the psi fit issue; procedure will be rescheduled.This report is for a psi sd800.429 peek implant.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Investigation summary: the device was received at west chester cq.The device was returned to depuy synthes r&d team in west chester for investigation on 7-jul-2021.A pd investigation was conducted based on the available product and patient information.Design review: an investigation into the device design to determine if it may have contributed or caused the event was conducted.Upon being notified of complaint the psi group reviewed the case file for this request (psi case (b)(4)).Review of the case file showed that the implant was reviewed and approved by the product designer, an independent reviewer as well as the requesting surgeon according to the relevant work instructions for psi design and production.The patients ct scan information was also reviewed as part of the investigation.The acquisition parameters met the requirements of depuysynthes¿ scanning protocol at the time of receipt.The slice thickness was 0.625mm, there was no gantry tilt present, all images shared the same image center and the defect area was free of steps.The ct scan supplied by the account was received by depuysynthes on 03/19/2021, which was approximately 10 days after the date the scan images were taken, (b)(6) 2021.The scan fell within the 4 month window for acceptance.Further review of the case file showed that this implant was shipped from depuy synthes to the account on 04/05/2021.An fcd device was ordered and reviewed as part of the complaint investigation.Review of the model showed the implant covered the defect as designed and did not exhibit the condition described in the complaint.On 6/28/2021 the surgeon submitted a post-op ct scan for this patient for a replacement device ((b)(4)).While the ct scan contained ¿steps¿ within the defect and was not accepted for design as part of this investigation the cad model generated from this data was compared to the original cad for the patient.Also, the cad models of the implant of the implant were imported for comparison.This analysis did not reveal the condition described in the complaint.Conclusion: the complaint condition cannot be confirmed for psi sd800.429 peek implant (p/n: sd800.429 lot: 111p978).The device passed all design and manufacturing quality checks as proscribed by the relevant work instruction for psi design and manufacture.The investigation showed that the psi implant fit the patient¿s bony defect, did not violate the inner table of the bone, met the thickness criteria at inspection and the design was approved by the operating surgeon prior to implantation; there is no evidence that the design contributed to the complaint.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.H3, h6: a device history record (dhr) review was conducted: part number: sd800.429-us.Lot number 111p978.Date of manufacture: 04/05/2021.Place of manufacture: brandywine.Part expiration date: n/a (nonsterile).List of nonconformances: none.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PSI SD800.429 PEEK IMPLANT
Common Device Name
PLATE, CRANIOPLASTY, PREFORMED, NONALTERABLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11752138
Report Number2939274-2021-02151
Device Sequence Number3091838
Product Code GXN
UDI-Device Identifier10887587065021
UDI-Public(01)10887587065021
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD800.429
Device Catalogue NumberSD800.429
Device Lot Number111P978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/21/2021
08/02/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/15/2021
08/11/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PSI SD800.435 PEEK IMPLANT
Patient Age44 YR